| Model Number |
BIO-COMP INTERFSCRW W/DISP SHTH |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy the thread was damaged when the srew was inserted into the channel.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1370c, biocomposite interference screw, batch 15024283, was received for investigation.Functional testing was not performed due to the damage to the device.Upon visual evaluation, the tip of the screw is stripped and damaged.The method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.The most likely cause can be attributed misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.Per dfu-0111-eo; revision 2; g; precautions; 6: "bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.7.Bio-absorbable interference screw only: if inserting the interference screw through the anteromedial portal, a knee flexion angle of 120° must be maintained throughout the entire insertion process.Not maintaining or changing the knee flexion angle during screw insertion may result in screw divergence or failure of the screwdriver".